Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 11, 2016, 5:28 PM EDT for Stewart County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 11, 2016, 6:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Stewart County, GA
The radar
The Maxwell AFB radar (KMXX), 88 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WWUS82 KFFC 112128
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SAT JUN 11 2016
GAZ102-112215-
STEWART GA-
528 PM EDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
615 PM EDT...
AT 527 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHWEST OF
LUMPKIN...MOVING WEST AT 5 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
OMAHA...LOUVALE...PROVIDENCE CANYON STATE PARK AND CHARLES.
LAT...LON 3204 8506 3208 8505 3209 8504 3213 8506
3218 8501 3220 8496 3221 8497 3221 8498
3222 8498 3222 8493 3223 8492 3223 8488
3222 8480 3202 8483
TIME...MOT...LOC 2127Z 089DEG 5KT 3214 8496
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:33 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 11, 2:33 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 233 PM EDT SAT JUN 11 2016 .SHORT TERM /Tonight through Sunday Night/... Afternoon convection mainly S of ATL and W of MCN...and any other location where it might develop this afternoon...will dissipate with the loss of heating this evening. Airmass is moist and hot enough for afternoon showers and thunderstorms on Sunday...favoring the SW CWA...generally S and W of MCN. The one place that is Not expected to getting any convective development Sunday is the far NE where moisture will be lacking. The convection Sunday afternoon is expected to be highly diurnal and dissipate during the evening. Warm temperatures continuing this period. Forecast low temperatures are running 5-7 degrees above normal tonight and Sunday night. Forecast high temperatures are running 3-7 degrees above normal for Sunday. Overall confidence is Medium to High. BDL .LONG TERM /Monday through Saturday/... Pattern change expected by the end of next week. Weak backdoor frontal boundary should be situated across central portions of GA on Monday. Models are still indicating the highest chances for pops will reside south of the boundary...where the best low level moisture will reside. Monday is still on tap to be the hottest day in the extended portion of the forecast. Heat Indices will most likely reach values of around 100 east of I-85 and south of I-20. The upper ridging begins to break down late Monday into Tuesday as a trough moves across the SE states. With southerly flow bringing abundant low level moisture northward...and a little help from the mid level trough...precip chances will begin to increase Tuesday through the end of the week. By the Friday/Saturday...a longwave trough begins to dig along the east coast...helping to usher in a pattern change which should lead to around normal temperatures for this time of year. The increased cloud cover and precip coverage will also help in this respect. NListemaa && .AVIATION... 18Z Update... Vfr conditions into the overnight. Patchy fog possible late tonight and early morning. Isolated showers and storms are now occurring and tafs sites will need to be watched. Surface winds varying SSW- NW less than 10 kts becoming calm or light and variable overnight. //ATL Confidence...18Z Update... Low confidence for any convection affecting ATL this afternoon. Medium-High confidence all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 72 95 72 97 / 5 20 10 10 Atlanta 74 93 74 95 / 10 20 20 20 Blairsville 63 89 65 89 / 10 10 10 20 Cartersville 70 92 69 95 / 10 20 20 20 Columbus 74 93 74 94 / 20 30 20 30 Gainesville 72 92 72 93 / 10 20 10 20 Macon 72 95 72 96 / 10 20 20 20 Rome 70 93 70 96 / 20 20 20 20 Peachtree City 71 93 70 95 / 10 20 20 20 Vidalia 73 95 74 96 / 5 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....NListemaa AVIATION...BDL
Hazardous weather outlook, Jun 11, 1:45 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 145 PM EDT SAT JUN 11 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 145 PM EDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 20. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 11, 3:52 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT SAT JUN 11 2016
GAZ080-089>092-102-103-112030-
MUSCOGEE GA-WEBSTER GA-MARION GA-STEWART GA-TAYLOR GA-SCHLEY GA-
CHATTAHOOCHEE GA-
352 PM EDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MUSCOGEE...
NORTHWESTERN WEBSTER...MARION...NORTHEASTERN STEWART...SOUTHWESTERN
TAYLOR...SCHLEY AND CHATTAHOOCHEE COUNTIES UNTIL 430 PM EDT...
AT 351 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CUSSETA TO 6 MILES WEST OF ELLAVILLE. THESE
STORMS WERE NEARLY STATIONARY.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
LAT...LON 3219 8498 3220 8496 3221 8498 3222 8498
3222 8493 3224 8491 3225 8492 3226 8489
3230 8494 3233 8501 3235 8500 3238 8497
3238 8499 3239 8497 3241 8498 3242 8496
3249 8457 3246 8429 3216 8426
TIME...MOT...LOC 1951Z 277DEG 3KT 3234 8482 3225 8441Special weather statement, Jun 11, 4:58 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT SAT JUN 11 2016
GAZ089-112145-
MUSCOGEE GA-
458 PM EDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MUSCOGEE COUNTY
UNTIL 545 PM EDT...
AT 458 PM EDT...A STRONG THUNDERSTORM WAS OVER COLUMBUS. THIS STORM
WAS NEARLY STATIONARY.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS...BIBB
CITY...EDGEWOOD...SAND HILL...CARTER ACRES...BENNING PARK... BATTLE
PARK...HIGHLAND PARK...CUSTER ROAD TERRACE...BENNING HILLS...ROSE
HILL...SAINT MARYS HILLS AND AVONDALE.
LAT...LON 3251 8491 3241 8488 3240 8489 3238 8495
3238 8499 3239 8498 3239 8497 3241 8498
3243 8496 3244 8497 3245 8500 3251 8500
TIME...MOT...LOC 2058Z 336DEG 0KT 3244 8496Special weather statement, Jun 11, 5:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SAT JUN 11 2016
GAZ102-112215-
STEWART GA-
528 PM EDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
615 PM EDT...
AT 527 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHWEST OF
LUMPKIN...MOVING WEST AT 5 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
OMAHA...LOUVALE...PROVIDENCE CANYON STATE PARK AND CHARLES.
LAT...LON 3204 8506 3208 8505 3209 8504 3213 8506
3218 8501 3220 8496 3221 8497 3221 8498
3222 8498 3222 8493 3223 8492 3223 8488
3222 8480 3202 8483
TIME...MOT...LOC 2127Z 089DEG 5KT 3214 8496The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:52 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Schley | 38 min |
| Jun 11, 4:11 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 49 min |
| Jun 11, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 33 min |
| Jun 11, 4:58 PM EDT | Special Weather Statement | FFC | Muscogee | 47 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.